| Catalog Number |
4350XL |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Unspecified Infection (1930)
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent an unknown gynecologic surgery on an unknown date and an absorbable adhesion barrier was used.The c reactive protein values increased by about 10 when the absorbable adhesion barrier was used.No such experience with other anti-adhesive agents (sepra, adspray).The c reactive protein level seems to be elevated when the patient has severe adhesions, and infection also occurred when using the absorbable adhesion barrier.It is not known if the elevated c reactive protein and infection were caused by the absorbable adhesion barrier, however, the physician is under the impression that it was.Additional information has been requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date and name of index surgical procedure? please clarify the quantity of interceed placed during this single procedure.The diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? were pre-existing adhesions noted during the procedure? how were the post-procedural adhesions confirmed? what is the location and severity of the adhesions? please describe any surgical intervention required including the date and results.What is the relationship of adhesions to the device implanted? please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Please provide the onset date/time of infection from the initial surgical procedure.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.Please describe any medical intervention performed including medication name and results.What is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? product lot number? d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following response was provided: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date and name of index surgical procedure?¿unk.Please clarify the quantity of interceed placed during this single procedure.¿1.The diagnosis and indication for the index surgical procedure? ¿unk.Were any concomitant procedures performed?¿no.What symptoms did the patient experience following the index surgical procedure? onset date?¿crp-value increase.Other relevant patient history/concomitant medications?¿no.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)?¿unk.Were pre-existing adhesions noted during the procedure?¿yes.How were the post-procedural adhesions confirmed? ¿no adhesion was confirmed post-operatively.What is the location and severity of the adhesions?¿severe pre-operatively.Please describe any surgical intervention required including the date and results.¿unk.What is the relationship of adhesions to the device implanted?¿no for pre-operative adhesion.Please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).¿severe.Please provide the onset date/time of infection from the initial surgical procedure.¿unk.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure?¿severe adhesion.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation?¿unk were cultures performed? if so, please provide the results.¿unk.Please describe any medical intervention performed including medication name and results.¿unk.What is the physician¿s opinion as to the etiology of or contributing factors to this event?¿the surgeon said that relationship with interceed for symptom is unknown what is the patient's current status?¿unk.Surgeon¿s name?¿¿¿ ¿¿ product lot number?=>unk.